Can I take Zimig and Alaspan along with elevated liver enzymes medication?
User rating for this question
I am 39 yrs old (male) taking medicine from 1st January-2014, as advised by a Gastroenterologist for elevated liver enzymes. My LFT results before starting medicine like- SGOT-73.00, SGPT- 139.00, GGPT-63.00, Alkaline Phosphate- 111.00, Bilirubin Total- 0.90, Bilirubin Direct-0.30, Bilirubin Indirect-0.60, Total Protein-8.50, Albumin-4.70, A:G Ratio-1.24 Platelet Count is 69.0 thou/mm3. Now my medication is like- * Ursocol SR-450, 1 cap daily. * NUSAM 400, 2 tab daily.* Livopill DS, 2 tab daily.* NEXPRO-40, 1 tab daily. Evion 400, 2 cap daily. Can I take medicine for skin problems at the same time? I am suffering from skin disease (may be Tinea Cruris) from my childhood (enclosed picture). I have used several ointments at several times. Last on Dec- 2010, I have taken consultation of a Dermatologist & medication was like- *Tab- Zimig-250mg (Terbinafine Tablets), 1 tab daily for 3 months, * Tab- Alaspan, 1 tab daily for 3 months, & EBERNET Cream. After that for last 3 years no sufferings were there, but very recent it was repeated & present growth is like pictures. Can I take the same medicine again for another 2 months? Is there any side effects as I am taking medicine for Liver also? If other medicines are required, Please suggest me & what will be the dose and duration. Thanking You XXXX.
Posted Thu, 6 Feb 2014 in Liver and Gall Bladder
Answered by Dr. Ratnakar Kini 13 hours later
Brief Answer: Need more information to give a complete answer Detailed Answer: Hi, Thanks for posting your query. I am Dr.Ratnakar Kini and I am pleased to assist you. I would like to have some more information before I can give my opinion. 1. Why was liver function test done and when was it done? 2. What is the cause of abnormal liver function in your case? Kindly get back to me with these information and I would give my opinion. Regards, Dr.Ratnakar Kini
Follow-up: Can I take Zimig and Alaspan along with elevated liver enzymes medication? 28 minutes later
Last year I have gone for a random health checkup & my liver enzyme was found elevated. Doctor said this was due to excessive alcohol consumption. Then I reduced my consumption & frequently I have gone for check this level. For last 6 month I have consumed only 4-5 days & the quantity will not be more than 100 ml each day. When I last checked in the 2nd week of Dec-2013, then there was an one month gap period. Then also enzyme level was elevated. This why I consult a Gastroenterologist & started to take medicine from 1st January 2014 onward. I am not taking any other medicines for last one years
Answered by Dr. Ratnakar Kini 4 days later
Brief Answer: Answer given below Detailed Answer: Hi, Being a Gastroenterologist I do not want to comment on the treatment of your skin lesion. You can separately consult a dermatologist. As far as the medications you have mentioned are concerned, terbenafine can affect the liver. So it is not advisable to take it as you already have abnormal liver function test. You can discuss about it with your dermatologist. As far as the cause of abnormal liver function is concerned, it is less likely to be due to alcohol as your SGPT is more than SGOT. So you need to undergo a few tests to find the cause which include tests for viral infections, metabolic diseases and autoimmune diseases and an ultrasound scan of the abdomen also should be done to look for fatty liver. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini